Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 124, NWS Shreveport, LA

April 7, 2000McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 7, 2000, 5:39 PM CDT for McCurtain County, Oklahoma. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 7, 2000, 5:39 PM CDT (22:39 UTC)
Expired
Apr 7, 2000, 6:45 PM CDT
In force
66 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County McCurtain County, OK

What was reported inside it

TimeReportWhereRemark
Apr 7, 5:50 PM CDTHail 1Broken Bow, OK
Apr 7, 6:15 PM CDTHail 1Haworth, OK
Apr 7, 6:20 PM CDTHail 1.75Idabel, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-661 J/kg
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 072241
SVRSHV
OKC089-072345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
539 PM CDT FRI APR 7 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MCCURTAIN COUNTY IN OKLAHOMA

* UNTIL 645 PM CDT

* AT 539 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTHWEST OF   
  IDABEL...OR ABOUT 30 MILES NORTH OF CLARKSVILLE...MOVING EAST SOUTHEAST 
  AROUND 25 MPH.

* THIS SEVERE THUNDERSTORM WILL MOVE TO BETWEEN IDABEL AND BROKEN BOW
  BY AROUND 6 PM. 

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SOUTHERN MCCURTAIN COUNTY IN OKLAHOMA
UNTIL 645 PM CDT.


i

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:00 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Apr 7, 3:00 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT FRI APR 7 2000

FRONT STILL WEST OF CWFA THIS AFTERNOON AND THUNDERSTORM ACTIVITY IS
ONLY ACTIVE WELL TO THE NORTH. FEEL AS FRONT MOVES INTO DEEPER
MOISTURE THIS EVENING...SCATTERED THUNDERSTORMS WILL FIRE...AND
INCREASE AS COVERAGE AS THEY PROGRESS TO THE EAST. THINKING IS THEY
WILL BECOME WIDELY SCATTERED ALONG A TXK-GGG-LFK LINE AND MORE
ORGANIZED ACROSS SOUTHWEST ARKANSAS AND NORTH LOUISIANA AROUND MID
EVENING. WITH LIFTED INDICES AROUND MINUS 10 AND STEEP MID LEVEL
LAPSE RATES...A FEW STORMS WILL BE SEVERE. MAIN THREAT IS STRONG
WIND AND HAIL.

FRONT HAS A GOOD PUNCH AND MUCH COOLER TEMPS WILL BE FELT SATURDAY
AND ESPECIALLY SUNDAY MORNING...WHEN SCATTERED FROST WILL BE LIKELY
IN LOW LYING AREAS. NEXT CHANCE OF RAIN ON TUESDAY...BUT MRF SEEMS
TO BE BACKING DOWN ON POPS.

PRELIMS...
SHV 47/63/37/70 3000
MLU 48/63/36/6f9 4000
TXK 47/62/37/69 2000
TYR 45/66/39/71 1000
LFK 47/65/35/73 2000

.SHV...NONE.

14

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.